What now?

So back to York, the capital of Yorkshire. Trying to recover and get well. I take my 10mg of Olanzapine daily but they make me really tired and hungry so I am slowly being weaned onto Aripiprazole which I will solely be on in four weeks time. During this transition I feel quite heavily sedated and sleeping for at least twelve hours per night. I try and get to the gym most days swimming or taking a Zumba class. The rest of my time is filled up with seeing social workers, psychiatrists, doctors and councilors. But mostly I am pretty bored. My dream is to get back to Thailand and set up my own business.

tammm

My lovely husband, Tam, was by my side every single harrowing moment of my breakdown. He has not been granted a visa to come to England. This is very upsetting and my family and I are lodging an appeal to try and bring him here. I miss him like crazy and we talk every day on Skype. I currently live between the four houses of my mum, sisters Ellie and Caroline in York and my dad’s place in Manchester. It isn’t ideal for my recovery to be on the move all the time but they are all very supportive and caring.

Caroline is two years older than me and Ellie is five years younger. They both work in mental health and have been amazing through this difficult time. Caroline came to Bangkok with my dad while I was in hospital (mum was already on ‘holiday’ with me) and saw me at my ‘girl, interrupted’ stage. I sadly have very little memory of this time. When I was discharged Ellie came out for two weeks and literally saved me and brought me home to the UK. I actually remember a lot of fun times during this period although I was very much psychotic and hallucinating.

I currently take 10mg Olanzapine and 5mg of Aripiprazole. Next week I will change to 10mg of Aripiprazole and 5mg of Olanzapine. After two weeks I will come off the Olanzapine completely and just be on the Aripiprazole. I am changing meds because the Olanzapine makes me really tired and hungry. They were, however, a massive improvement from the very old fashioned drugs I was on in Bangkok – risperidone andlargactylThese made me so heavily sedated that I felt like a shell of a person. My personality was completely repressed and I felt awful.    

I still feel somewhat strange and not quite myself. But that will take time. Hopefully I will be off the anti-psychotic drugs completely one day.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>